Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 751, NWS Norman, OK

August 19, 1995Bryan County, Choctaw County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Aug 19, 1995, 2:08 PM CDT for Bryan County, Choctaw County, Oklahoma. It was in force for 37 min.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Aug 19, 1995, 2:08 PM CDT (19:08 UTC)
Expired
Aug 19, 1995, 2:45 PM CDT
In force
37 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Bryan County, OK, Choctaw County, OK

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 7.1 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 1995-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 613 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 1995-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
613 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
1548 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KOKC 191907
SVROKC
OKC013-023-191945-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
208 PM CDT SAT AUG 19 1995

THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 245 PM CDT FOR
PEOPLE IN THE FOLLOWING COUNTIES

IN SOUTHEASTERN OKLAHOMA
     EASTERN BRYAN AND WESTERN CHOCTAW

INCLUDING THE FOLLOWING LOCATIONS
     BENNINGTON...BOSWELL...UNGER AND WADE

AT 206 PM CDT DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3
MILES NORTH OF BOSWELL.

THE STORM WAS MOVING SOUTHWEST AT 14 MPH

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS 60 MPH OR HIGHER...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY^ RAIN.  MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.
HEAVY RAINS FLOOD ROADS QUICKLY SO DONT DRIVE INTO AREAS WHERE
WATER COVERS THE ROAD.


LAT...LON 3386  9574 3383  9610 3419  9601 3419  9574

PURPURA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 10:53 AM CDT, 3 hours 15 minutes earlier.

Area forecast discussion, Aug 19, 10:53 AM CDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1045 AM CDT SAT AUG 19 1995

WL MAKE CHANGES TO SOME ZONES BASED ON AM DATA. SOUNDINGS/ UA DATA SHOW
CAPPING HAS WEAKENED...ESP IN ERN HLF OF OK. WSR-88D SHOWS SHWRS/TSTMS
BUBBLING UP IN THAT AREA. CDFNT INDCTD BY SFC AND MESONET DATA TO HAVE
PUSHED INTO THE OK PNHNDL THIS MORNING...AND WL PROB PUSH INTO ABT A
CHEYENNE OK - PONCA CITY LINE BY 00Z...BEFORE WEAKENING OR RETREATING
NORTH.

WITH THAT IN IND WILL UP POPS FOR ERN PORTNS OF CENTL OK (IE OKC TO 20
PERCENT) AND MOV POPS A LITLE FURTHR S IN WRN OK. WL ACCT FOR WNDSHFT IN
NW OK THIS PM...N 10-20 FAR NW...10-15 ELSW. MAXS LWRD TO LOW TO MID 90S
NW.

.OKC...NONE.
.TXb...NONE.

PURPURA

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 4:11 PM CDTSevere Thunderstorm WarningOUNHughes49 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.